Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Do Protease Inhibitors Affect Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Articles
U.S. Food and Drug Administration

New Label Information Affecting All Approved Protease Inhibitors for Treatment of HIV

The approved protease inhibitors for the treatment of HIV-1 infection now all include the following drug-drug interaction information: Revatio (sildenafil) as a contraindicated medication when prescribed for the treatment of pulmonary arterial... Read more »
U.S. Centers for Disease Control and Prevention

Current Use of HIV Protease Inhibitors Not Linked to Sudden Death

Current or recent use (within a year) of HIV protease inhibitors was not associated with a composite endpoint of sudden death or first non-hemorrhagic stroke, a new study suggests. However, a secondary analysis found such an association with... Read more »
PWA Coalition Colorado

New HIV Protease Inhibitors

Introduction Benefits of Early Protease Inhibitors Limitations of Early Protease Inhibitors Challenges to Protease Inhibitors: Non-Nucleoside RT Inhibitors The Rise of Boosted PIs Therapeutic Challenges and New Protease Inhibitors New Protease... Read more »
Ask the Experts

the affects of protease inhibitors on mental health

what are the pshyicogical affects of hiv and hiv drugs(combivir, viracept)...
Michael Shernoff, M.S.W.

Response from Michael Shernoff, M.S.W.

Psychotherapist and Author
Your question is too vague for me to understand what it is specifically you are asking. Please be much more specific if you resubmit your question.Michael Shernoff, MSW... Read more »

protease inhibitors toxicity

I have been reading a lot about protease clinical trials.and there it has been mentioned that inhibitors could be very toxic on a cellular level. my question is, how long after taking inhibitors can the researchers see if there is toxicity on a...
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
There are more than 20 studies that have found that underlying hepatitis C or hepatitis B can be a risk factor for toxicity from HIV medications in general. Of course this is a great concern; however, it also needs to be stated that the vast... Read more »

Protease Inhibitors for detecting HIV?

Dear Dr.,Protease Inhibitors is a method for detecting HIV? Is it more sensitive for testing some new strains of HIV than PCR and Elisa methods?Is it expensive? Pls answer, Thanks!...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
Protease inhibitors are a class of drugs used to treat HIV infection, not to diagnose it.MH... Read more »

are protease inhibitors the cause of lypoatrophy or is hiv

the same as title. is lypoatrophy a side effect of using protease inhibitors or is lypoatrophy a direct cause, oi, of being hiv positive. i am trying to determine whether the treatment providers have some responsibility for the costs of treating...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Fat loss (lipoatrophy) probably is multi-factorial so the answer is both. Aging, longer time with HIV, a lower CD4 count--those factors have been linked to fat loss. Certain HIV drugs (most notably D4T and AZT) have been linked to fat loss. Protease... Read more »
Connect With Others

lipodystrophy from protease inhibitors

Posted by Anonymous, 4 Replies
I have known about my HIV+ status now for 6 years, and God has blessed me with continued good health. I have accessed all the major medications, plus vitamins to help fight the disease. Once I started taking the new protease inhibitors, I started... Read more »

Protease Inhibitors - Hemophilia bleeds

Posted by akcol
Hi, my fiance is a Long Term NonProgressor - 24 years positive, co-infection HCV, with severe Hemophilia A.

This is a question for the gentlemen with Hemophilia please.
We're requesting any input about any Hemophilic PI increased unusual bleed... Read more »

bone density loss due to protease inhibitors

Posted by Anonymous, 1 Reply
Curious as to latest info. on research into bone density loss due to HAART therapy. Most research data i've seen goes back to 99 or 2000. Any new data/research into this? Also any info. on clinical trials currently under way looking into this... Read more »

Hyperglycemia as a result of Protease Inhibitors

Posted by Anonymous
I found a product for reducing glucose levels. It is called Meishan Tea. They make 4 different kinds of tea and I have people that are showing tremendous results on all 4 kinds. However, the people that are presently taking the tea do not have AIDS.... Read more »